Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Aug 1, 2021, 3:31 AM CDT for 11 counties in Texas. It took effect at Aug 1, 2021, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 3:31 AM CDT (08:31 UTC)
- In effect from
- Aug 1, 2021, 1:00 PM CDT
- Expired
- Aug 1, 2021, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WWUS74 KCRP 010831 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 331 AM CDT Sun Aug 1 2021 TXZ231>234-241>247-342>344-346-347-011645- /O.NEW.KCRP.HT.Y.0007.210801T1800Z-210802T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 331 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 114 expected. * WHERE...Portions of south Texas. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ JCP
1 follow-up statement
868 WWUS74 KCRP 011617 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1117 AM CDT Sun Aug 1 2021 TXZ231>234-241>247-342>344-346-347-020000- /O.CON.KCRP.HT.Y.0007.210801T1800Z-210802T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Coastal Refugio-Coastal Calhoun- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1117 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 114 expected. * WHERE...Coastal Plains, Coastal Bend, and Victoria Crossroads. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TC
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:30 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 1, 12:30 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Corpus Christi TX 1230 AM CDT Sun Aug 1 2021 .AVIATION... VFR conditions are expected to prevail through this TAF cycle with the exception of ALI and VCT which can briefly see MVFR conditions early this morning due to light fog. Winds are expected to slightly pick up this afternoon before subsiding back to weaker levels are sunset. Isolated showers or storms will again be possible Sunday, but not enough coverage to include in TAFs at this time. && .PREV DISCUSSION... /Issued 657 PM CDT Sat Jul 31 2021/ AVIATION... VFR conditions primarily through the period as high pressure remains in place. Light fog is possible again at ALI and VCT, but should be minimal with only a tempo MVFR condition possible. Isolated showers or storms will again be possible Sunday, but not enough coverage to include in TAFs at this time. PREV DISCUSSION... /Issued 320 PM CDT Sat Jul 31 2021/ SHORT TERM (Tonight through Sunday Night)... As of writing, convection has been underachieving today with just a few isolated showers/storms ongoing to the northeast of our CWA. With that said, there is still a window this afternoon for some development as the sea breeze makes it's inland push. Otherwise, another hot day is unfolding as temperatures range from the low 90s to near 100 degrees with heat indices beginning to exceed 110. Went ahead and issued a Heat Advisory for the Coastal Bend and Coastal Plains through this afternoon. A few locations may see heat indices reach 113 degrees (NGP is already at 111). Another round of patchy fog is possible tonight across the Coastal Plains and Victoria Crossroads as low level moisture resides beneath much drier air. We start out Sunday under control of the upper level ridge but we will start to see this feature shift back to the northwest as a weak inverted trough takes shape across the southern Gulf and the trough across the Midwest begins to dig south. Once again, isolated showers and storms will be possible as the sea breeze moves inland. However, drier air in the mid levels will keep coverage on the low end. Throughout the day, a cold front will be sent south across the state but will remain well north of the region during the short term. Ahead of the boundary, models are hinting at a a cluster of convection developing across the Hill Country as a shortwave rounds the base of the trough Sunday night. This activity will gradually drift south Sunday night into Monday morning leading to increased rain chances as we start the work week. Another hot day is on tap tomorrow with temperatures in the low 90s to just over 100 degrees. Heat indices will generally range from 105- 109 in the afternoon. A few locations may briefly reach Heat Advisory criteria at times. LONG TERM (Monday through Saturday)... The period begins with a mid level ridge retreating westward as a longwave trough deepens over the eastern CONUS. This trough is expected to extend southward into the region bringing along a frontal boundary. Although the actual boundary is expected to stall north of the area, a pre-frontal trough may move into the region Monday night into Tuesday leading to increased chances for showers and thunderstorms. In addition, pockets of deeper moisture will move over the region (PWATs rising to ~2.0") at the same time that several weaknesses track across the eastern periphery of the ridge. The combination of these factors is expected to contribute to isolated to scattered convection daily Monday through Wednesday, with the highest chances expected Monday night into Tuesday period. By the latter part of the week drier air filters into South Texas as high pressure builds aloft diminishing convective chances. However, enough moisture may remain present across the area for isolated thunderstorms to develop, particularly along the sea breeze. Temperatures are forecast to be a few degrees cooler Monday through Thursday due to the increased cloud cover and rainfall potential. But, by the end of the week we should bounce back to warmer temperatures. Highs will generally range in the 90s to lower 100s, with overnight lows in the mid to upper 70s. MARINE... Weak to moderate southerly winds will continue through the weekend along with isolated showers and thunderstorms. Weak to moderate onshore winds and isolated to scattered showers and thunderstorms will be possible Monday through mid week. Isolated to scattered showers and thunderstorms will be possible each afternoon Thursday through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 96 78 95 78 94 / 10 10 20 20 30 Victoria 96 77 95 76 91 / 20 20 30 40 50 Laredo 102 78 101 78 100 / 10 10 20 20 30 Alice 98 76 98 76 96 / 10 10 20 20 40 Rockport 93 81 93 80 91 / 10 10 30 30 40 Cotulla 101 79 98 77 96 / 10 20 30 40 40 Kingsville 97 77 97 77 96 / 10 0 20 20 30 Navy Corpus 94 83 92 81 91 / 10 10 20 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JCP/84...AVIATION
Hazardous weather outlook, Jul 31, 2:42 PM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 242 PM CDT Sat Jul 31 2021 TXZ229>234-239>247-342>347-442-443-447-011945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 242 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Heat Advisory is in effect through 7 PM for the Coastal Plains and the Coastal Bend. Heat indices of 105 to 109 are expected across South the remainder of South Texas. Isolated to scattered thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat indices of 105 to 109 can be expected each day Sunday through Friday. Heat indices exceeding 110 are possible. Isolated to scattered thunderstorms are possible Monday across much of the Coastal Bend, Coastal Plains, and Victoria Crossroads with coverage increasing across South Texas Tuesday through Friday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-011945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 242 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms are possible Monday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.